Allergic reactions high after HPV jab

TVNZ Sep 2, 2008

Young women in Australia who got a vaccine to prevent cervical cancer were five to 20 times more likely to have a rare but severe allergic reaction than girls who got other vaccines in comparable school-based vaccination programs, researchers said. They said the severe allergic reactions to the human papillomavirus or HPV vaccine were unusual and manageable and that the vaccine remained safe.

The team of Australian researchers led by Dr Julia Brotherton of The Children’s Hospital at Westmead studied 114,000 young women vaccinated with Merck & Co’s Gardasil vaccine as part of a 2007 vaccination program in New South Wales. Of these, 12 had suspected cases of anaphylaxis, a potentially life-threatening allergic reaction that can cause difficulty breathing, nausea and rashes, they reported in the Canadian Medical Association Journal.
http://tvnz.co.nz/view/page/1318360/2051761